We report the case of a 46-year-old female patient with WDHA (watery diarrhea/hypokalemia/achlorhydria) syndrome caused by a pancreatic polypeptide-producing tumor in the head of the pancreas. Whereas VIP and other pancreatic endocrine hormones were in the normal range, only serum levels of pancreatic polypeptide were elevated. Imaging studies identified a pancreatic tumor in the head of the gland. After laparotomy, the tumor of 3 cm in size was enucleated. Final pathology documented a pancreatic endocrine tumor with immunohistochemical staining demonstrating the presence of pancreatic polypeptide. The patient remained cured after a follow-up of more than three years. The present case illustrates that, although rare, WDHA syndrome may be associated with a pancreatic polypeptide-secreting endocrine tumor of the pancreas.
Volker Fendrich, MD
Department of Surgery, Philipps University Marburg
DE–35043 Marburg (Germany)
Tel. +49 6421 2866441, Fax +49 6421 2862105, E-Mail firstname.lastname@example.org
Published online: July 9, 2008
Number of Print Pages : 6
Number of Figures : 2, Number of Tables : 1, Number of References : 15
Case Reports in Gastroenterology
Vol. 2, No. 2, Year 2008 (Cover Date: July 2008)
Journal Editor: Urrutia R. (Rochester, Minn.)
ISSN: NIL (Print), eISSN: 1662–0631 (Online)
For additional information: http://www.karger.com/CRG
Open Access License / Drug Dosage
Open Access License: This is an Open Access article licensed under the terms of the Creative Commons Attribution-NonCommercial 3.0 Unported license (CC BY-NC) (www.karger.com/OA-license
), applicable to the online version of the article only. Distribution permitted for non-commercial purposes only.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in goverment regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.